Texas, 2013

Drought in Texas, January 1 to 14, 2013

January 1 to 14, 2013 · NWS BRO · 10 events in 10 counties and zones

For the first half of January, southwesterly flow above the earth’s surface across Texas combined with colder air diving southward closer to the earth’s surface to help produce prolonged cloud cover and a few rain events. A strong cold front moved through Deep South Texas on the first of the year, bringing cold temperatures and welcome rains to the drought stricken area.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

For the first half of January, southwesterly flow above the earth’s surface across Texas combined with colder air diving southward closer to the earth’s surface to help produce prolonged cloud cover and a few rain events. A strong cold front moved through Deep South Texas on the first of the year, bringing cold temperatures and welcome rains to the drought stricken area. A developing low pressure formed just off the coast and allowed the below normal temperatures and light precipitation to continue through much of the first week of the month. The rain provided little relief to the extreme to exceptional drought conditions over Deep South Texas. Weekly rainfall indicated widespread amounts of a quarter to half an inch, with some areas receiving heavier amounts. An upper level disturbance moved through northern Mexico and into southern Texas on the 8th and 9th. The instability and moisture with this feature allowed for welcome rain to fall across portions of the Valley.

Two pronounced rain bands, one across Starr, Jim Hogg, and Brooks counties, and another across Cameron and Willacy counties, produced upwards of 1 1/2 inches of rain. For some locations, this was the average monthly rainfall, in just a couple of days. Unfortunately, Hidalgo and Zapata County missed most of the welcome rainfall during this period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Dec 31, 8:12 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Dec 31, 8:12 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
812 PM CST MON DEC 31 2012

.DISCUSSION...LIGHT RAIN CONTINUES TO DEVELOP ACROSS THE NORTHERN
AND WESTERN PORTIONS OF THE CWA THIS EVENING AS ELEVATED
CONVECTION CONTINUES TO DEVELOP ALONG A COLD FRONT DEVELOPING TO
THE NORTHWEST OF THE AREA. HAVE ALREADY INCREASED POPS ACROSS THE RIO
GRANDE VALLEY AFTER MIDNIGHT TONIGHT AND ADJUSTED TEMPERATURES AND
DEWPOINTS TO REFLECT CURRENT TRENDS.
&&

.PREV DISCUSSION... /ISSUED 605 PM CST MON DEC 31 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE
OBSERVATIONS INDICATE LIGHT RAIN AND DRIZZLE ACROSS WESTERN
PORTIONS OF THE CWA EARLY THIS EVENING WITH MOSTLY MID TO HIGH
LEVEL CLOUDS ACROSS THE AREA. CEILINGS WERE NEAR 2400FT AT KPIL TO
NEAR 12000FT AT KHBV. EXPECT MVFR TO NEAR IFR CONDITIONS TO
DEVELOP TONIGHT INTO EARLY TUESDAY AS LOW TO MID LEVEL MOISTURE
CONTINUES TO INCREASE ACROSS THE RIO GRANDE VALLEY AS A COLD FRONT
APPROACHES THE CWA EARLY TUESDAY MORNING. IN ADDITION...LIGHT RAIN
SHOWERS WILL CONTINUE TO DEVELOP TONIGHT WITH LIGHT RAIN AND
DRIZZLE DEVELOPING EARLY TUESDAY.

PREV DISCUSSION... /ISSUED 236 PM CST MON DEC 31 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...STRONG DEEP UPPER
TROUGH ACROSS THE INTERMOUNTAIN WEST AND DESERT SOUTHWEST TO GO
UNDER FURTHER DEEPENING OVER THE NEXT 6 TO 12 HOURS. STRONG JET ON
WEST SIDE TO HELP DIG THE TROUGH BUT A SLOW EASTWARD MOVEMENT IS
EXPECTED WITH A 180+ KNOT JET ON THE EAST SIDE OF THE TROUGH.
EXPECT THIS DEEPENING TO SLOW DOWN THE OVERALL MOMENTUM OF THE
COLD FRONT EXPECTED ON NEW YEARS DAY.

IN THE MEAN TIME...SUFFICIENT MOISTURE IS WELL ENTRENCHED ACROSS THE
CWA WITH MORNING SOUNDING INDICATING 1.52 INCHES PWAT. SATELLITE
INDICATES EXTENSIVE MID AND HIGH LEVEL CLOUDS STREAMING IN FROM THE
TROPICAL PACIFIC BEING ENHANCED BY VERY STRONG 180+ KNOT SUBTROPICAL
JET ACROSS NORTHWEST TEXAS. FURTHER INCREASE OF MOISTURE IS INDICATED
BY FORECAST SOUNDING WITH PWATS EXCEEDING 1.8 INCHES PRIOR TO
FRONTAL PASSAGE TUESDAY. WITH THE ATMOSPHERIC COLUMN BECOMING
SATURATED AND INCREASING DIVERGENT FLOW AS UPPER TROUGH NEARS WEST
TEXAS RAIN CHANCES INCREASE LATER TONIGHT AND ESPECIALLY TUESDAY
ALONG THE FRONT.

OVERNIGHT FOR LOCAL FESTIVITIES EXPECT A SULTRY EVENING WITH VERY
MILD TEMPERATURES /NO JACKET REQUIRED/ WITH A SOUTH TO SOUTHEAST
WIND AROUND 10 TO 15 MPH OR EVEN LIGHTER AS WE NEAR 2013. RAIN
CHANCES ALTHOUGH ON THE INCREASE MOST OF THE RAIN WILL LIKELY BE
PATCHY DRIZZLE OR LIGHT RAIN SHOWERS WITH ANY DISTURBING PASSING
OVER THE REGION.

COLD FRONT TO BEGIN TO MOVE INTO THE CWA SHORTLY AFTER DAY BREAK
MOVING INTO THE MIDDLE VALLEY BETWEEN 9AM AND NOON AND THEN THE
LOWER VALLEY BETWEEN 11 AM AND 2 PM. THIS WILL GIVE IT TIME TO WARM
UP WITH BETTER INSTABILITY FOR SOME THUNDER TO DEVELOP WITH BEST
CHANCE ALONG AND EAST OF HIGHWAY 281. AS THE FRONT MOVES EAST OF
REGION RAIN CHANCE TEMPORARILY LOWER WITH THE LOW LEVEL FOCUS ENDING
AND COLD AIR LAGGING BEHIND. RAIN CHANCES THEN INCREASE TUESDAY
NIGHT AS 850MB FLOW TURN NORTHEAST TO EAST AS SURFACE COASTAL
TROUGHING COMMENCES. SUFFICIENT MOISTURE TO RIDE OVER THE COOLER AIR
WITH STRATIFORM RAIN AND DRIZZLE DEVELOPING BY THE END OF THE SHORT
TERM.

LONG TERM.../WEDNESDAY THROUGH MONDAY/...
A SERIES OF MID LEVEL TROUGHS WILL SWING OVER THE STATE EARLY IN THE
WEEK AND FINALLY EXITING BY THE WEEKEND. A MARINE INVERTED TROUGH
WILL ALSO DEVELOP ALLOWING FOR SHOWERS AND A FEW ISOLATED
THUNDERSTORMS TO ORGANIZE OVER THE LOWER VALLEY AND THE TEXAS GULF
WATERS IN COMBINATION TO THIS UPPER LEVEL SYSTEM SLOWLY MOVING
ACROSS THE CWA. COLD AND WET CONDITIONS ARE EXPECTED TO SPREAD
ACROSS THE RGV WEDNESDAY AND THURSDAY AS OVERRUNNING CONDITIONS DEVELOP.
EXPECT WIDESPREAD RAIN TO DIMINISH BY FRIDAY AS DRY AIR FILTERS
IN BEHIND THE DEPARTING GULF LOW AND SOUTHWARD MOVING SURFACE HIGH
PRESSURE. TEMPERATURES WILL REMAIN IN THE LOW TO MID MID 50S
WEDNESDAY AND THURSDAY WITH THE WIDESPREAD RAIN AND NORTH WINDS.
TEMPERATURES TO SLOWLY WARM UP THROUGH THE WEEKEND WHILE LOW
TEMPERATURES WILL REMAIN IN THE 30S AND 40S. MOISTURE TRAP OVER
THE GULF WILL BEGIN TO SURGE NORTHWARD INTO THE AREA THIS WEEKEND
INCREASING THE CHANCE FOR SOME RAIN SATURDAY. RIDGE WILL BEGIN TO
BUILD ACROSS THE REGION UNDER WEAK GRADIENT ALOFT. THIS WILL ALLOW
FOR ONSHORE FLOW INLAND AND WARM UP TEMPERATURES INTO THE MID 70S
BY SUNDAY. GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE
FIRST WAVE INTO THURSDAY BUT THEY DIFFER BY FRIDAY AS ECMWF
DEVELOPS A LOW PRESSURE OVER NEVADA WHILE GFS IS A LITTLE QUICKER
AND MOVES IT AS AN OPEN WAVE BY THE WEEKEND.

MARINE...PRESSURE GRADIENT WEAKENING AS LOW LEVEL SHIFT SHIFTS
EAST. SMALL CRAFT ADVISORIES TO ALLOW TO EXPIRE THIS AFTERNOON WITH
WINDS OVER THE LAGUNA POSSIBLE REACHING CRITERIA FOR THE LAST FEW
HOURS. MARGINAL SCA EARLY ON THEN FURTHER DIMINISHING OF THE WINDS
BY TUESDAY MORNING AS COLD FRONT MOVES INTO THE WESTERN PARTS OF
THE RIO GRANDE VALLEY. THE FRONT IS FORECAST TO MOVE OFFSHORE
BETWEEN NOON AND 3 PM WITH NORTH WIND STEADILY INCREASING BUT NOT
REACHING SMALL CRAFT CONDITIONS UNTIL TUESDAY EVENING.

WEDNESDAY THROUGH SATURDAY...CONDITIONS WILL CONTINUE TO DETERIORATE
THROUGH LONG TERM PERIOD AFTER THE PASSAGE OF THE FRONT WITH
STRONG NORTHERLY FLOW OVER THE GULF OF MEXICO. THIS WILL ALLOW FOR
LONGER FETCH OVER THE LOWER TEXAS GULF WATERS AND BUILDING SEAS
BETWEEN 7 TO 9 FEET WEDNESDAY AND THURSDAY. SEAS WILL BEGIN TO LOWER LATE
THURSDAY AND FRIDAY. EXPECT SCA CONDITIONS THROUGH FIRST PART OF
THE LONG TERM. CONVECTION WILL IMPACT THE GULF WATERS WEDNESDAY
AND CONTINUE INTO THURSDAY AS A COASTAL TROUGH DEVELOPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  76  50  54 /  50  50  70  90
BROWNSVILLE          68  76  49  54 /  30  40  60  90
HARLINGEN            68  76  48  55 /  50  40  60  90
MCALLEN              66  75  47  53 /  50  40  50  80
RIO GRANDE CITY      61  69  46  55 /  40  20  30  70
SOUTH PADRE ISLAND   69  74  52  56 /  60  50  70  90
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/68
Hazardous weather outlook, Dec 31, 4:15 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
415 PM CST MON DEC 31 2012

TXZ248>257-011130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
415 PM CST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL
BEACHES TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-011130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
415 PM CST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA
MADRE FROM 9 AM CST TO 5 PM CST TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS
COAST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Coastal Cameron

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Coastal Cameron forecast zone
Reported by
Drought Monitor

Over an inch of rain fell during the first half of the month across coastal Cameron County. A Cooperative site in Port Isabel recorded 1.86 inches of rain during the first 10 days of the month. This beneficial and welcome rain allowed for drought conditions to improve across all of coastal Cameron county.

The area began the month with Extreme (D3) drought conditions which would improve to Severe (D2) levels on the January 15th Drought Monitor.

Drought, Coastal Willacy

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Coastal Willacy forecast zone
Reported by
Drought Monitor

Over an inch of rain fell during the first half of the month across portions of coastal Willacy County. A COOP site in Port Mansfield recorded 1.37 inches of rain during the first 10 days of the month. The month began where 2012 left off - Extreme (D3) Conditions.

Despite the rainfall in Port Mansfield, Drought conditions remained Extreme (D3) along the northern half of coastal Willacy County. Better rainfall closer to Cameron County improved conditions from Extreme to Severe (D2) by the 15th.

Drought, Cameron

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Cameron forecast zone
Reported by
Drought Monitor
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

January 2013 began where December 2012 left off - with inland Cameron County remaining in Extreme (D3) Drought conditions. First week cloud cover and light rain gave way to a period of heavier rain, spawned by a vigorous upper level disturbance, between the 8th and 10th. A stripe of 2 to nearly 4 inches of rain fell from the Rio Grande near San Pedro (west of Brownsville) through Los Fresnos, including Harlingen and much of the City of Brownsville. Farther west, rainfall was closer to an inch - and drought relief was very brief.

Official observed values included 2.52 inches at Valley International Airport in Harlingen, and 1.44 inches of rain at Brownsville/South Padre Island International Airport.

The general wet period through the 14th improved the Extreme (D3) levels to Severe (D2), with the exception of the western sliver of the county by the Hidalgo County line, on January 15th.

Drought, Willacy

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Willacy forecast zone
Reported by
Drought Monitor
Coordinates
26.477, -97.592 (the zone’s center; the record gives no point)

January 2013 began where December 2012 left off - with inland Willacy County remaining in Extreme (D3) Drought conditions. First week cloud cover and light rain gave way to a period of heavier rain, spawned by a vigorous upper level disturbance, between the 8th and 10th. One to more than two inches of rain fell during the first half of the month across portions of Willacy County. 1.18 inches of rain was reported by a Cooperative observer in Raymondville for the first half of the month, and Community Collaborative Rain, Hail, and Snow (CoCoRaHS) network observers just across the border in northern Cameron recorded as much as 2.38 inches of rain.

These rains, slightly cooler temperatures, and increased cloud cover improved drought across the southeast corner of the county, from Extreme (D3) to Severe (D2) Drought, by the 15th. The rest of the county remained in Extreme (D3) Drought conditions, except for a sliver on the far western side of the county that remained in Exceptional (D4) Drought conditions, with just over an inch of rainfall.

Drought, Kenedy

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Kenedy forecast zone
Reported by
Drought Monitor
Coordinates
26.928, -97.636 (the zone’s center; the record gives no point)

Despite a brief window of temporarily welcome rainfall, cloud cover, and cooler temperatures for the first half of January 2013, Extreme (D3) to Exceptional (D4) Drought conditions were barely dented. Unlike the Lower Valley, the King Ranch missed out on the relatively heavy rainfall and saw less than an inch for the period. The cooperative observer at Sarita recorded 0.98 inches of rain, while Armstrong, 25 miles to the south, recorded less than a third (0.31). A small sliver along the western border of the county improved from Exceptional (D4) drought conditions to Extreme (D3) drought conditions, but little else changed. Most of the county remained in Exceptional (D4) Drought, with the southeast corner of the county in Extreme (D3) Drought.

Drought, Brooks

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Brooks forecast zone
Reported by
Drought Monitor
Coordinates
27.032, -98.219 (the zone’s center; the record gives no point)

Between an inch and an inch and a half of rain fell during the first half of the month across portions of Brooks County. 1.25 inches of rain was reported by a CoCoRsHS observer in Falfurrias during the first half of the month. This rain was beneficial and welcome and allowed for improvement in drought conditions across Brooks County. Exceptional (D4) Drought dominated the County to begin the month, but the aforementioned rain would bring a one-category improvement by the 15th (to Extreme, or D3) with the exception of a small sliver of Exceptional (D4) Drought clinging to the far southeast corner of the county. Along the western county boundary, a small sliver of Extreme (D3) Drought improved to Severe (D2) at the end of the period.

Drought, Jim Hogg

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Jim Hogg forecast zone
Reported by
Drought Monitor
Coordinates
27.043, -98.697 (the zone’s center; the record gives no point)

Helpful rainfall, cooler weather, and cloud cover during the first week of January would improve drought conditions across the Ranchlands of Jim Hogg County from Extreme (D3) to Severe (D2), which would hold through mid-month and beyond. Between one half inch and an estimated more than 1 1/2 inches of rain fell during the first half of the month. A stripe of Jim Hogg County received more rainfall during the first two weeks of the month, than is typically received during the entire month.|A Community Collaborative Rain, Hail, and Snow (CoCoRaHS) observer recorded 1.25 inches of rain in Hebbronville. Along the far SW corner of the county, a patch of Severe (D2) Drought improved to Moderate (D1) by the end of the period.

Drought, Starr

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Starr forecast zone
Reported by
Drought Monitor
Coordinates
26.562, -98.738 (the zone’s center; the record gives no point)

January 2013 began where December 2012 left off - with the eastern half of Starr County remaining in Extreme (D3) Drought and the western half in Severe (D2) Drought. First week cloud cover and light rain gave way to a period of heavier rain, spawned by a vigorous upper level disturbance, between the 8th and 10th. Portions of Starr and southern Jim Hogg County benefited from lift provided by the proximity of the upper level system, which would then bypass the southeast corner of Starr and Hidalgo County before re-emerging with enhanced Gulf moisture close to the coast.

Between one half inch and a little more than 1 1/2 inches of rain fell during the first half of the month across a wide swatch of Starr County. A stripe of Starr County ranchlands received more rainfall during the first two weeks of the month than usually received during the entire month. In other areas, closer to half an inch of rain fell. The cooperative observer in Rio Grande City reported only 0.50 inches of rain. Farther west at Falcon Dam, 0.85 inches of rain was reported by the cooperative observer.

This beneficial rain allowed for improvement in drought conditions across portions of Starr County during the first half of the month. On the 8th, Extreme (D3) Drought improved to Severe (D2) Drought west of La Grulla; by the 15th, the last improvement arrived from Rio Grande City to Roma as conditions there temporarily improved to Moderate (D1). A very small sliver of Exceptional (D4) conditions held firm along the Hidalgo line just west of Sullivan City.

Drought, Hidalgo

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Hidalgo forecast zone
Reported by
Drought Monitor
Coordinates
26.397, -98.181 (the zone’s center; the record gives no point)

Bands of rain which improved drought conditions across the Upper Rio Grande Valley/Ranchlands (Starr/Jim Hogg) and the Lower Valley (Cameron into southern Willacy) largely bypassed Hidalgo County, which typically received 1 to 2 inches of rain through January. Despite a period of generally cooler than average temperatures and some rainfall, Extreme (D3) to Exceptional (D4) Drought ruled the mid Rio Grande Valley. Rainfall across Hidalgo County for the first half of the month ranged from one half inch across the northern ranchlands to 0.75-1 inch in the higher population and agriculturally rich region near the Rio Grande. McAllen/Miller International Airport received 0.96 inches of rain, a little further east, a CoCoRaHS observer in Weslaco recorded 0.75 inches of rain, and east of Weslaco in Mercedes, a CoCoRaHS observer reported 1.51 inches of rain.

Exceptional (D4) Drought remained firmly entrenched across the middle of the county, with Extreme (D3) Drought on either side.

Drought, Zapata

When
January 1, 12:00 AM CST to January 14, 11:59 PM CST
Where
Zapata forecast zone
Reported by
Drought Monitor
Coordinates
27.001, -99.169 (the zone’s center; the record gives no point)

No improvement nor deterioration was noted in drought conditions across Zapata County during the first half of January. Despite significant rain falling elsewhere across Deep South Texas and the Rio Grande Valley, Zapata County missed out on much of the action. Falcon Dam, situated just east of the Zapata County line received 0.85 inches of rain during the first half of the month, while Zapata received less than half an inch. Widespread Severe (D2) drought conditions continued across much of the county, with the NW corner of the county remaining in Moderate(D1) drought conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429486, 429488, 429490, 429501, 429503, 429512, 429514, 429515, 429522, 429526.